Myocarditis is a rare extraintestinal manifestation of inflammatory bowel disease. Myopericarditis-associated inflammatory bowel disease can be a side effect of the medications used to treat inflammatory bowel disease or the disease process. We present a 25-year-old female with history of ulcerative colitis presented with abdominal pain associated with sharp and central chest pain. She was in a flare of ulcerative colitis with bloody diarrhea. She developed shock and was in intensive care unit. Echocardiogram showed reduced ejection fraction and pericardial effusion. coronary artery disease, sepsis, thyroid disease were ruled out. She was treated with systemic antibiotics, intravenous steroids, and guideline-directed medical therapy for presumed ulerative colitis associated with myopericarditis and had symptomatic improvement. Treatment of IBD-associated myopericarditis includes the standard induction treatment for IBD with steroids and guideline-directed medical therapy for heart failure.
Alyacoub, Ramez; Khandait, Harshwardhan; Fichadiya, Hardik; and Joshi, Meherwan
"Myocarditis With Cardiogenic Shock In A Young Female With Severe Ulcerative Colitis Flare,"
Journal of Community Hospital Internal Medicine Perspectives: Vol. 13:
4, Article 12.
Available at: https://scholarlycommons.gbmc.org/jchimp/vol13/iss4/12